Alert archive / Puerto Rico / Rip Current Statements in 2021
Rip Current Statement 33, NWS JSJ
NWS JSJ issued this rip current statement at Aug 22, 2021, 7:28 PM CDT. It took effect at Aug 23, 2021, 3:28 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 7:28 PM CDT (00:28 UTC)
- In effect from
- Aug 23, 2021, 3:28 AM CDT
- Expired
- Aug 24, 2021, 5:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted.
412 WHCA42 TJSJ 230028 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 828 PM AST Sun Aug 22 2021 PRZ008-VIZ002-230830- /O.NEW.TJSJ.RP.S.0033.210823T1000Z-210823T2200Z/ Northwest-St Croix- 828 PM AST Sun Aug 22 2021 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM AST MONDAY THROUGH MONDAY AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...Beaches in St Croix across the Virgin Islands and northwestern beaches of Puerto Rico. * WHEN...From 6 AM AST Monday through Monday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
5 follow-up statements
435 WHCA42 TJSJ 230828 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 428 AM AST Mon Aug 23 2021 PRZ008-VIZ002-231630- /O.EXT.TJSJ.RP.S.0033.210823T0828Z-210823T2200Z/ Northwest-St Croix- 428 AM AST Mon Aug 23 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Dangerous rip currents expected. * WHERE...Beaches across the northwestern coast of Puerto Rico and eastern-most beaches of Saint Croix. * WHEN...Through this afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
985 WHCA42 TJSJ 231636 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 1236 PM AST Mon Aug 23 2021 PRZ008-VIZ002-232200- /O.CON.TJSJ.RP.S.0033.000000T0000Z-210823T2200Z/ Northwest-St Croix- 1236 PM AST Mon Aug 23 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Beaches across the northwestern coast of Puerto Rico and eastern-most beaches of Saint Croix. * WHEN...Through this afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
553 WHCA42 TJSJ 232023 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 423 PM AST Mon Aug 23 2021 PRZ008-240430- /O.EXT.TJSJ.RP.S.0033.000000T0000Z-210824T1000Z/ Northwest- 423 PM AST Mon Aug 23 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents expected. * WHERE...Beaches across the northwestern coast of Puerto Rico. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ VIZ002-232200- /O.CON.TJSJ.RP.S.0033.000000T0000Z-210823T2200Z/ St Croix- 423 PM AST Mon Aug 23 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Eastern-most beaches of Saint Croix. * WHEN...Through this early this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
590 WHCA42 TJSJ 240023 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 823 PM AST Mon Aug 23 2021 PRZ008-240830- /O.CON.TJSJ.RP.S.0033.000000T0000Z-210824T1000Z/ Northwest- 823 PM AST Mon Aug 23 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM AST TUESDAY... * WHAT...Dangerous rip currents expected. * WHERE...Beaches across the northwestern coast of Puerto Rico. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
945 WHCA42 TJSJ 241026 CFWSJU Coastal Hazard Message National Weather Service San Juan PR 626 AM AST Tue Aug 24 2021 PRZ008-241130- /O.EXP.TJSJ.RP.S.0033.000000T0000Z-210824T1000Z/ Northwest- 626 AM AST Tue Aug 24 2021 ...HIGH RIP CURRENT RISK HAS EXPIRED... The risk of rip currents for northwestern beaches is now moderate. $$ Snell
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Aug 22, 4:02 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 22, 4:02 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
502 PM AST Sun Aug 22 2021
.SYNOPSIS...
Mainly fair weather conditions are expected through mid-week as a
drier airmass with Saharan dust continues to filter into the
region. Choppy to hazardous marine conditions will prevail at
least until Monday evening.
&&
.SHORT TERM...Tonight through Tuesday...
As previously discussed, the presence of suspended Saharan Dust
Particulates suppressed the favorable upper-level dynamics
produced by a retrogressing TUTT just north of the forecast area.
Saharan dust, which is expected to continue through mid-week,
maintains a strong inversion cap around 776 mb with mid level
relative humidity at 30% estimated by the TJSJ 22/12Z sounding.
This is in spite of near normal low-level moisture of 1.6 inches
as observed by GOES-16 Total Precipitable Water imagery.
Additionally, deeper moisture associated with a tropical wave
stayed mainly south across the Caribbean waters with most activity
far from the forecast area. Therefore, little to no shower
activity has been observed during afternoon hours and these
weather conditions are expected to persist tonight.
On Monday the TUTT will be a bit closer to the region maintaining
favorable upper-level conditions before moving westward by Tuesday
with another tropical wave approaching the area. However, the
tropical wave will follow a similar path staying mainly south with
moisture remaining below normal levels across the local area.
Furthermore, model soundings show a much stronger inversion cap
than today along with sustain dryness at the mid-levels. This will
result in the continuation of hazy skies, hot temperatures, and
fairly stable weather conditions for both Monday and Tuesday,
although a few localized showers cannot be ruled out.
.LONG TERM...Wednesday through Sunday...
.PREV DISCUSSION... /issued 441 AM AST Sun Aug 22 2021/
For the long term, a dry pattern is expected across the local
region. Model guidance continues to suggest a mid to upper level
ridge located just north of the forecast area, promoting stable
conditions. Meanwhile, at the surface, a drier than normal air
mass will continue through the long term period. Saharan dust
particles are expected to continue across the region through this
period, though in lower concentrations on Wednesday and Thursday,
increasing briefly on Friday. As a result, a dry weather pattern
with hazy skies can be expected for the latter part of the workweek
with limited coverage of rainfall expected over western Puerto
Rico, which would be due to the local effects. However, a brief
surge in moisture is possible on Friday.
On Friday, both model model guidance suggests an Upper Level
Tropospheric Trough (TUTT) moving westward into the region
creating unstable conditions aloft. At the same time, a slight
increase in moisture is expected over the local area as a weak
tropical wave with precipitable water values near normal passes
over the area. The combination of the TUTT and Tropical Wave
could result in localized afternoon showers with a few isolated
thunderstorms mainly over western sections of Puerto Rico. One
thing to note is that an increase in Saharan dust is also expected
on Friday, but could be limited to the morning hours, with much
lower concentrations by Friday afternoon. For Saturday and
Sunday, fair weather conditions are expected, as precipitable
water values drop below normal and a mid to upper level ridge
promotes stable conditions.
&&
.AVIATION...VFR conds are expected at all terminals through the
forecast period with HZ due to Saharan dust. Winds will be up to
15KT gusting to 25KT from the E with sea breeze variations. VIS
close to 6SM due to HZ. Winds will decrease after 22/23Z.
&&
.MARINE...Expect choppy marine conditions with seas up to 7 feet
and winds up to 20 knots. A weak tropical wave will cross the
Lesser Antilles tomorrow morning with its bulk of moisture well
south of the regional waters across the Caribbean Sea. For beachgoers,
the risk of rip currents is moderate for all the north and east
facing beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 80 89 80 89 / 10 10 30 20
STT 80 90 78 88 / 10 10 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 8 PM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N-Caribbean
Waters of Puerto Rico from 10 NM to 17N-Mona Passage
Southward to 17N.
&&
SHORT TERM...CAM
LONG TERM....CVB
PUBLIC DESK...ERGHazardous weather outlook, Aug 22, 4:31 AM CDT, 14 hours 57 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 443 AM AST domingo 22 de agosto de 2021 AMZ710>745-PRZ001>013-231000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 443 AM AST domingo 22 de agosto de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas con lluvia fuerte y rafagas breves de vientos esta tarde a traves del oeste de Puerto Rico. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales y localidades costeras de las islas. .Oleaje... Se espera oleaje picado de hasta 6 pies a traves de la mayoria de las aguas locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte, este y sureste de Puerto Rico al igual que para todas las playas de Vieques y Culebra. .Calor...Se espera indice de calor sobre lo normal para varios sectores de Puerto Rico, aunque mayormente a traves de las areas mas bajas del norte, este y noroeste de Puerto Rico. Indices pudieran estar entre 100 y 105 grados a traves de estas areas. .Dias dos hasta el siete...lunes a domingo Aumento aun mas en los vientos, de hasta 22 nudos, resultara en oleaje peligroso de hasta 7 pies comenzando bien temprano el lunes, al igual que un riesgo alto de corrientes marinas el lunes y lunes en la noche. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-231000- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 443 AM AST domingo 22 de agosto de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves del area local. .Oleaje... Se espera oleaje picado de hasta 6 pies a traves de la mayoria de las aguas locales. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas a traves de todas las playas locales. .Calor...Se espera indice de calor sobre lo normal para las areas mas bajas de las islas, con valores posiblemente entre 98 y 103 grados. .Dias dos hasta el siete...lunes a sabado Aumento aun mas en los vientos, de hasta 22 nudos, resultara en oleaje peligroso de hasta 7 pies comenzando bien temprano el lunes, al igual que un riesgo alto de corrientes marinas el lunes y lunes en la noche. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
Nearby
Rip Current Statements in Puerto Rico, 2021Rip Current Statements in U.S. Virgin Islands, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.